MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 23295
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed target lesion was located in the moderately tortuous and moderately calcified forearm cephalic vein.A 3.5-4/4t/90 symmetry balloon catheter was advanced for dilatation.However, during the first inflation at 18 atmospheres for 30 seconds, the balloon ruptured.The procedure was completed with a different device.There were no patient injuries reported and the patient condition was good.
 
Additional Manufacturer Narrative
Initial reporter address 1: (b)(6).
 
Additional Manufacturer Narrative
E1: initial reporter address 1: (b)(6).Device evaluated by mfr: sv/3.5-4/4t/90, batch# 29421126 was received for analysis.A visual examination identified that the balloon was not folded which indicates that the device was subjected to positive pressure.A balloon longitudinal tear in the balloon material was noted beginning at the proximal balloon bond and extending approximately 9mm distally across the balloon material.An examination of the balloon material and proximal markerband identified no issues which could potentially have contributed to this complaint.The rated burst pressure for this balloon is 15 atmospheres as per symmetry specification.A visual and tactile examination found no kinks or damage to the shaft of the device.A visual examination identified no issues with the tip of the device that could have contributed to the complaint incident.This concludes the product analysis.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed target lesion was located in the moderately tortuous and moderately calcified forearm cephalic vein.A 3.5-4/4t/90 symmetry balloon catheter was advanced for dilatation.However, during the first inflation at 18 atmospheres for 30 seconds the balloon ruptured.The procedure was completed with a different device.There were no patient injuries reported and the patient condition was good.

Brand Name
SYMMETRY
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15738391
Report Number2124215-2022-45457
Device Sequence Number14167949
Product Code LIT
UDI-Device Identifier08714729181736
UDI-Public08714729181736
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143193
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2025
Device Model Number23295
Device Catalogue Number23295
Device Lot Number0029421126
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/01/2022
Supplement Date Received by Manufacturer11/24/2022
Initial Report FDA Received Date11/04/2022
Supplement Report FDA Received Date12/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown